MAUDE Adverse Event Report: COOK INC COPE NITINOL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number PMG-18SP-60-COPE-NT-ST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code = dqx.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Per sus voluntary report mw5074228: it was reported that during an unspecified procedure, a fragment of the 0.018 inch diameter cope nitinol wire guide sheared off and was retained inside of the venous limb of the graft while exchanging to a bentson wire guide.The fragment was able to be successfully removed using alligator forceps and fluoroscopy guidance.Further information regarding patient outcome is unable to be requested, as customer contact information is unknown.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.There is no information stating whether the pmg-18sp-60-cope-nt-st was withdrawn through a needle.The pmg-18sp-60-cope-nt-st is packaged in the 34cm(clear)slant-wire-guide-holder-w/caution-label (rm5082).Per dwg_80089-d-2, the 34cm(clear)slant-wire-guide-holder-w/caution-label includes the l_scor_rev.0 caution label.L_scor_rev.0 depicts a warning to not pull the distal spring coil portion of the wire guide through the needle tip.There is no information regarding other devices used in the procedure that may have contributed to the wire separation.There is no information regarding preparation of the device that may have contributed to the event.There is no information regarding resistance or human anatomical characteristics that may have contributed to the wire separation.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COPE NITINOL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7216384
Report Number1820334-2018-00196
Device Sequence Number1029274
Product Code DQX
UDI-Device Identifier00827002093959
UDI-Public(01)00827002093959(17)221010(10)8250407
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPMG-18SP-60-COPE-NT-ST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;